Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 68, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 28, 2021, 10:32 AM EDT. It took effect at Aug 29, 2021, 2:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 10:32 AM EDT (14:32 UTC)
- In effect from
- Aug 29, 2021, 2:00 AM EDT
- Expired
- Aug 29, 2021, 9:33 PM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
173 WHUS73 KGRR 281432 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1032 AM EDT Sat Aug 28 2021 LMZ844>849-282245- /O.NEW.KGRR.SC.Y.0068.210829T0600Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1032 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 10 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
342 WHUS73 KGRR 281911 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 311 PM EDT Sat Aug 28 2021 LMZ844>849-290315- /O.CON.KGRR.SC.Y.0068.210829T0600Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 311 PM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 10 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
515 WHUS73 KGRR 290150 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 950 PM EDT Sat Aug 28 2021 LMZ844>849-291000- /O.CON.KGRR.SC.Y.0068.210829T0600Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 950 PM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 10 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds and largest wave heights will be north of Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
726 WHUS73 KGRR 290759 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 359 AM EDT Sun Aug 29 2021 LMZ844>849-291600- /O.CON.KGRR.SC.Y.0068.000000T0000Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 359 AM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS73 KGRR 291456 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1056 AM EDT Sun Aug 29 2021 LMZ844>849-292300- /O.CON.KGRR.SC.Y.0068.000000T0000Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1056 AM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS73 KGRR 291949 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 349 PM EDT Sun Aug 29 2021 LMZ844>849-300200- /O.CON.KGRR.SC.Y.0068.000000T0000Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 349 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots becoming westerly this evening. Waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will shift to the west and decrease after the cold front comes through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
474 WHUS73 KGRR 300133 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 933 PM EDT Sun Aug 29 2021 LMZ844>849-300245- /O.CAN.KGRR.SC.Y.0068.000000T0000Z-210830T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 933 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided to safe level. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 7:52 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 28, 7:52 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
752 AM EDT Sat Aug 28 2021
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 324 AM EDT Sat Aug 28 2021
- Morning Storminess Near/North of the Warm Front
- Hot and Humid with Isolated Storms Today
- Chance for Thunderstorms Along Cold Front Sunday
- Looking Like a Dry Week Ahead, But Mild
&&
.DISCUSSION...(Today through next Friday)
Issued at 324 AM EDT Sat Aug 28 2021
-- Morning Storminess Near/North of the Warm Front --
Clusters of storms, strong at times, are possible near and north of
the warm front this morning. The front is roughly along a line from
LDM to JXN. The frontal location could be modulated a bit southward
as convective activity rides along it this morning, but ultimately
it will be on a northward push into today. Localized thunderstorm
wind gusts of 40-60 mph will be possible, as has already been
observed this morning in the Manistee and Ludington areas. The
greatest risk for any stronger storms will be near and north of US
10. Pockets of 1"-2", locally more, are also possible given the
slower motion of the storms and high PW values. This may result in
localized ponding of water on roadways.
-- Hot and Humid with Isolated Storms Today --
Where clouds are not present today, it will be hot and humid once
again as heat index readings push into the upper 90s to around 100
degrees for several hours this afternoon. While not all locations in
the Advisory area will experience these exact heat index readings
(for example, near the lakeshore and also areas that receive a pop-
up shower or storm), many areas will be close enough to our Heat
Advisory criteria today and hence the headline still looks good.
Abundant SBCAPE of 2000-3000 J/kg but bulk shear values at a paltry
10-15 kts today will limit organized storms but still support
isolated cells mainly east of US 131 this afternoon. There are
indications of a lake shadow developing and the eastern edge of this
may provide some added lift to help pop a few isolated showers or
thunderstorms. This would be east of an RQB-GRR-AZO line.
-- Chance for Thunderstorms Along Cold Front Sunday --
A cold front approaching Lower Michigan on Sunday will provide the
best chance at organized storm activity, mainly late Sunday
afternoon into Sunday evening. Synoptic support in the form of upper
level jet entrance region dynamics will provide upper level
divergence ahead of the front. Several models are showing this. With
a LLJ of 30 kts and a mid level jet of 40-50 kts, there will at last
be some deep layer shear to work with. Also, the timing of the front
looks favorable for potentially stronger storms, close to 00z from
BIV to GRR and RQB. The 00z CAMs have differences in storm timing
and evolution, however, and some models such as the HRRR, WRF-
NSSL and WRF-ARW have storms pushing through more toward late
afternoon. If this occurs then the storms may outrun the better
synoptic support and the severe weather threat would be reduced.
Will have to see what future HREF runs indicate and whether this
is a trend or not.
-- Looking Like a Dry Week Ahead, But Mild --
Good synoptic support for dry weather this upcoming week, and
seasonable temperatures in the upper 70s to low 80s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 751 AM EDT Sat Aug 28 2021
VFR weather is expected today outside of some isolated
thunderstorms. Any cloud bases today should be at or above
4,000ft. The light fog that is in place at daybreak will burn off
quickly in the next hour or so. A mix of cumulus clouds are
expected today with bases of 4,000 to 5,000ft and high clouds left
over from overnight thunderstorms. There is a small area of MVFR
ceilings across Central Lower this morning but these clouds will
stay north of the TAF sites and should lift quickly this morning.
There is a chance at some isolated thunderstorms this afternoon
and evening and fell BTL and JXN stand the best chance to see
them. Have VCTS wording in those TAFS. Otherwise, there is a good
chance all of the TAF sites remain dry tonight will upstream
storms well to the north and west.
&&
.MARINE...
Issued at 324 AM EDT Sat Aug 28 2021
Forecast wind and wave guidance for Sunday continues to indicate a
good setup for hazards to small craft and also swimmers,
especially from Holland northward. Looking at various solutions
from the NAM12 to GFS and also a consensus of raw model output
suggests 3 to 5 footers are a pretty good bet on Sunday along with
a high swim risk in southwesterly flow. This would place added
danger to swimmers on the south sides of piers especially.
Otherwise, today will feature moderate wave action of 2 to 4 feet
near and north of Holland with a moderate swim risk as well
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory from 2 PM this afternoon to 8 PM EDT this evening
for MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...None.
&&
SYNOPSIS...Hoving
DISCUSSION...Hoving
AVIATION...Duke
MARINE...HovingHazardous weather outlook, Aug 28, 5:25 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 525 AM EDT Sat Aug 28 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 525 AM EDT Sat Aug 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Mainly morning thunderstorms are possible along and north of a Pentwater to Mount Pleasant line. Severe weather is not expected but locally heavy rainfall could create ponding of water on roadways. An isolated storm is possible this afternoon east of US 131. .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms, a few of which could be strong to severe, is looking likely Sunday afternoon and evening. Strong wind gusts and hail are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. LMZ844>849-290930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 525 AM EDT Sat Aug 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Mainly morning thunderstorms are possible especially north of Whitehall. Locally gusty winds and frequent lightning are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Stronger thunderstorms are possible along a cold front Sunday afternoon and evening. Gusty winds and hail are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:12 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 48 min |
| Aug 28, 1:06 AM EDT | Special Marine Warning | GRR | 84 min | |
| Aug 28, 2:09 AM EDT | Special Weather Statement | GRR | Lake, Mason | 66 min |
| Aug 28, 2:42 AM EDT | Areal Flood Advisory | GRR | Mason | 6 hr |
| Aug 28, 2:50 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 55 min |
| Aug 28, 3:35 AM EDT | Severe Thunderstorm Warning | GRR | Clare | 55 min |
| Aug 28, 10:40 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 35 hr |
| Aug 28, 3:54 PM EDT | Special Weather Statement | GRR | Clare | 66 min |
| Aug 28, 4:07 PM EDT | Special Weather Statement | GRR | Montcalm | 68 min |
| Aug 28, 5:43 PM EDT | Special Weather Statement | GRR | Gratiot | 62 min |
| Aug 28, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 48 min |
| Aug 28, 6:43 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 47 min |
| Aug 28, 7:33 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 42 min |
| Aug 28, 7:48 PM EDT | Special Weather Statement | GRR | Clinton, Ionia | 57 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.